Illinois, 2011

Flash Flooding and Damaging Winds in Illinois, June 21 to 22, 2011

June 21 to 22, 2011 · NWS ILX · 39 events in 19 counties and zones

Severe thunderstorms developed along an advancing cold front during the late afternoon and evening of June 21st. Wind gusts of 60 to 70 mph brought numerous trees and power lines down across much of the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$698,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

Severe thunderstorms developed along an advancing cold front during the late afternoon and evening of June 21st. Wind gusts of 60 to 70 mph brought numerous trees and power lines down across much of the area. In addition, heavy rainfall created flash flooding across Tazewell County and Woodford County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 21, 1:50 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 21, 1:50 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
250 PM CDT TUE JUN 21 2011

.DISCUSSION...
ISSUED 250 PM CDT TUE JUN 21 2011

A WARM AND HUMID DAY HAS DEVELOPED ACROSS CENTRAL AND SOUTHEAST
ILLINOIS IN THE SOUTHERLY FLOW AHEAD OF A STRONG COLD FRONT. MAIN
FORECAST CONCERN TODAY REVOLVES AROUND THE PASSAGE OF THIS COLD
FRONT TONIGHT AND THE ASSOCIATED SHOWER/STORM/SEVERE WEATHER
THREAT. BEHIND THE FRONT...THE MAIN CONCERNS REVOLVE AROUND
PRECIPITATION CHANCES AND TEMPERATURES FOR THE REST OF THE WORK
WEEK AS COOLER AIR SETTLES IN BEHIND THE FRONT.

12Z MODELS IN REASONABLE AGREEMENT WITH MOST OF THE FEATURES
EXPECTED TO IMPACT FORECAST AREA OVER THE NEXT SEVERAL DAYS. DO
NOT HAVE A PREFERRED MODEL WHERE MINOR DIFFERENCES ARISE...SO
GENERALLY WENT WITH A BLEND/ENSEMBLE MEAN SOLUTION.

SHORT TERM...TONIGHT THROUGH FRIDAY...SHOWERS/STORMS BEGINNING TO
FIRE AHEAD OF APPROACHING FRONT...BOTH OVER AND IN THE VICINITY OF
THE FORECAST AREA. THESE STORMS ARE DEVELOPING IN A MODERATELY
UNSTABLE ENVIRONMENT... WITH CAPE VALUES OF 2-3K J/KG. MODERATE
SHEAR IS EVIDENT IN THE AREA AS WELL...WITH 0-6KM SHEAR VALUES
AROUND 40 KTS. THE MOST FOCUSED FORCING LOCALLY IS ASSOCIATED WITH
A MCV LIFTING TOWARD THE FORECAST AREA FROM JUST SOUTH OF THE ST
LOUIS METRO AREA. EXPECT SHOWERS/STORMS TO CONTINUE TO IMPACT THE
AREA UNTIL FROPA LATER TONIGHT...WITH THE MAIN SEVERE THREAT
EXPECTED LATE THIS AFTERNOON/EARLY THIS EVENING IN ADVANCE OF THE
MCV.

AN UNSEASONABLY STRONG/COLD UPPER LEVEL LOW...CURRENTLY OVER THE
NORTHERN PLAINS/UPPER MIDWEST...WILL SLOWLY DRIFT EAST ACROSS THE
GREAT LAKES BY THE END OF THE WEEK. THIS FEATURE WILL BE SLOWLY
WEAKENING AS IT MOVES EAST...BUT THE COLD AIR/CYCLONIC FLOW
ASSOCIATED WITH IT SHOULD PROVIDE A FEW SHOWERS AND ABUNDANT CLOUD
COVER AS IT MOVES BY. THE SHOWERS/CLOUDS WILL BE MOST NUMEROUS
ACROSS NORTHERN SECTIONS OF THE FORECAST AREA AND WILL HAVE A
DECIDEDLY DIURNAL PEAK EACH DAY. THE COLD AIR WRAPPING AROUND THIS
SYSTEM WILL KEEP POST FRONTAL TEMPERATURES BELOW NORMAL INTO THE
WEEKEND.

LONG TERM...SATURDAY THROUGH TUESDAY...MOSTLY QUIET WEATHER IS
ANTICIPATED THROUGH THE EXTENDED RANGE OF THE FORECAST...ALONG
WITH SLOWLY MODERATING TEMPERATURES. THE UPPER LOW THAT WILL HAVE
BEEN WITH US FOR MUCH OF THE WEEK WILL BE REPLACED BY FLAT
RIDGING. THE BULK OF THE PRECIPITATION DURING THE PERIOD SHOULD BE
SOUTH OF THE OHIO RIVER VALLEY ALONG A PRIMARY BAROCLINIC
ZONE...THOUGH SOME PRECIPITATION CAN NOT BE RULED OUT FROM WEAK
WAVES TOPPING THE FLAT RIDGE. HOWEVER...CONFIDENCE IN ANY RAINFALL
OCCURRING IS TOO LOW TO GO ABOVE A SLIGHT CHANCE AT THIS TIME.

BAK
&&

.AVIATION...
ISSUED 1211 PM CDT TUE JUN 21 2011

CONCERN IN THE SHORT TERM INVOLVES CONVECTIVE DEVELOPMENT. HAVE
HAD SOME THUNDERSTORMS DEVELOPING RECENTLY AND ARE APPROACHING
KPIA FROM THE SOUTHWEST. COVERAGE SHOULD INCREASE INTO THE
AFTERNOON. REMAINING TAF SITES SHOULD SEE AT LEAST SOME VCTS BY
20-21Z. HAVE MADE LITTLE CHANGES TO THE EXISTING TEMPO PERIODS FOR
MORE SUSTAINED THUNDERSTORMS...AND WILL REFINE THEM BETTER ONCE
THE CONVECTION STARTS GOING. MUCH OF THE ACTIVITY SHOULD BE OUT OF
THE TAF SITES BY ABOUT 03Z.

PROBLEM IN THE LONGER TERM INVOLVES POTENTIAL MVFR CEILINGS
WEDNESDAY MORNING...AS SURFACE AND UPPER LOW SLOWLY SPINS ACROSS
NORTHERN IOWA. WILL LIKELY SEE A SURGE OF CEILINGS AROUND 2500
FEET OR SO DROPPING SOUTHEAST DURING THE MORNING. AREAS AROUND
KPIA/KBMI MOST LIKELY TO SEE THIS ARRIVE BY LATE MORNING. FURTHER
SOUTH PROGRESSION IS LESS CLEAR AT THIS TIME...SO WILL KEEP VFR
CONDITIONS FROM KSPI-KCMI FOR NOW.

GEELHART
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 21, 2:07 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
307 PM CDT TUE JUN 21 2011

ILZ027>031-036-037-040-041-047-049-050-221100-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
307 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA
THROUGH THE FIRST PART OF THE EVENING. DAMAGING WINDS AND LARGE
HAIL ARE THE PRIMARY THREATS...ALTHOUGH A FEW TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH OF THE ILLINOIS RIVER...DOWNSTREAM OF PEORIA...WILL REMAIN
IN FLOOD THROUGH THE WEEKEND. AREAS UPSTREAM OF PEORIA MAY SEE
MINOR FLOODING DEVELOP BY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING.

ILZ038-042>046-048-051>057-061-221100-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
307 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE
AREA THROUGH THE EVENING HOURS. DAMAGING WINDS AND LARGE HAIL ARE THE
PRIMARY THREATS...BUT A FEW TORNADOES ARE ALSO POSSIBLE.  THE
STORMS MAY LINGER PAST MIDNIGHT NEAR THE INDIANA BORDER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING.

ILZ062-063-066>068-071>073-221100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
307 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE
AREA THROUGH THE EVENING HOURS. DAMAGING WINDS AND LARGE HAIL ARE THE
PRIMARY THREATS...BUT A FEW TORNADOES ARE ALSO POSSIBLE.  THE
STORMS MAY LINGER PAST MIDNIGHT NEAR THE INDIANA BORDER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MINOR FLOODING ALONG THE WABASH AND LITTLE WABASH RIVERS WILL
CONTINUE MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING.

GEELHART

The radar

The Evansville,IN radar (KVWX), 85 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

36 thunderstorm wind, 3 flash flood. Local standard time, as filed.

Thunderstorm Wind, Clay

When
June 21, 3:00 PM CST to 3:05 PM CST
Where
Clay County, 4 mi W of Flora
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
38.670, -88.554

A power pole was blown down 4 miles west of Flora.

Thunderstorm Wind, Richland

When
June 21, 3:30 PM CST to 3:35 PM CST
Where
Richland County, 2.63 mi W of Calhoun
Measured
52 kt (60 mph) estimated gust
Property damage
$12,000
Reported by
Law Enforcement
Coordinates
38.651, -88.099

Several trees were blown down onto Sunnybrook Road southwest of Olney.

Thunderstorm Wind, Richland

When
June 21, 3:30 PM CST to 3:35 PM CST
Where
Richland County, 3.11 mi NNE of Calhoun
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
38.690, -88.023

Trees were blown down onto Meridian Road southeast of Olney.

Thunderstorm Wind, Richland

When
June 21, 3:30 PM CST to 3:35 PM CST
Where
Richland County, 1.51 mi SE of Olney
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.717, -88.057

Several trees were blown down onto Holly Road just southeast of Olney.

Thunderstorm Wind, Crawford

When
June 21, 3:55 PM CST to 4:00 PM CST
Where
Crawford County, Oblong
Measured
52 kt (60 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
39.000, -87.920

Trees were blown down in Oblong.

Thunderstorm Wind, Clay

When
June 21, 4:00 PM CST to 4:05 PM CST
Where
Clay County, 1.38 mi N of Flora
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
38.690, -88.480

A tree was blown down and a metal roof was stripped off a shed.

Thunderstorm Wind, Crawford

When
June 21, 4:00 PM CST to 4:05 PM CST
Where
Crawford County, Palestine
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
39.000, -87.620

A large tree limb was blown down onto power lines in Palestine.

Thunderstorm Wind, Jasper

When
June 21, 4:00 PM CST to 4:05 PM CST
Where
Jasper County, Yale
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Fire Department/Rescue
Coordinates
39.120, -88.020

The roof was blown off the firehouse in Yale.

Thunderstorm Wind, Crawford

When
June 21, 4:05 PM CST to 4:10 PM CST
Where
Crawford County, Robinson
Measured
52 kt (60 mph) estimated gust
Property damage
$45,000
Reported by
Emergency Manager
Coordinates
39.000, -87.730

Numerours tree limbs and power lines were blown down in Robinson.

Thunderstorm Wind, Effingham

When
June 21, 4:15 PM CST to 4:20 PM CST
Where
Effingham County, Watson
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.020, -88.570

A 7-inch diameter tree branch was blown down in Watson.

Thunderstorm Wind, Clark

When
June 21, 4:25 PM CST to 4:30 PM CST
Where
Clark County, Martinsville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
39.330, -87.880

A large tree was uprooted in Martinsville.

Thunderstorm Wind, Effingham

When
June 21, 4:30 PM CST to 4:35 PM CST
Where
Effingham County, Effingham
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Newspaper
Coordinates
39.120, -88.530

A large tree was blown onto a house, causing significant damage to the roof.

Thunderstorm Wind, Cumberland

When
June 21, 4:34 PM CST to 4:39 PM CST
Where
Cumberland County, Neoga
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
39.320, -88.450

Several large tree limbs were blown down in Neoga.

Thunderstorm Wind, Coles

When
June 21, 4:45 PM CST to 4:50 PM CST
Where
Coles County, Mattoon
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Mesonet
Coordinates
39.480, -88.370

Several tree limbs were blown down in Mattoon.

Thunderstorm Wind, Coles

When
June 21, 4:45 PM CST to 4:50 PM CST
Where
Coles County, Mattoon
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Mesonet
Coordinates
39.480, -88.370

A large glass window was blown out in the phone company office building at 17th and Charleston in Mattoon.

Thunderstorm Wind, Edgar

When
June 21, 5:00 PM CST to 5:05 PM CST
Where
Edgar County, 2 mi W of Chrisman
Measured
52 kt (60 mph) estimated gust
Property damage
$12,000
Reported by
Law Enforcement
Coordinates
39.800, -87.708

Power lines were blown down about 2 miles west of Chrisman.

Thunderstorm Wind, Logan

When
June 21, 5:05 PM CST to 5:10 PM CST
Where
Logan County, Latham
Measured
52 kt (60 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
39.970, -89.170

Power lines were blown down in Latham.

Thunderstorm Wind, Douglas

When
June 21, 5:10 PM CST to 5:15 PM CST
Where
Douglas County, Tuscola
Measured
52 kt (60 mph) estimated gust
Property damage
$12,000
Reported by
Public
Coordinates
39.800, -88.280

Several 3-inch diameter tree branches were blown down in Tuscola.

Thunderstorm Wind, Logan

When
June 21, 5:10 PM CST to 5:15 PM CST
Where
Logan County, Mt Pulaski
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
40.020, -89.280

A large tree limb was blown down onto power lines in Mt. Pulaski.

Thunderstorm Wind, Macon

When
June 21, 5:10 PM CST to 5:15 PM CST
Where
Macon County, Niantic
Measured
61 kt (70 mph) estimated gust
Property damage
$95,000
Reported by
Law Enforcement
Coordinates
39.850, -89.170

A large tree was blown onto a trailer, causing significant damage to the trailer. Two small outbuildings were also destroyed.

Thunderstorm Wind, Coles

When
June 21, 5:15 PM CST to 5:20 PM CST
Where
Coles County, Lerna
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
39.420, -88.280

Numerous tree limbs and power lines were blown down in Lerna.

Thunderstorm Wind, Vermilion

When
June 21, 5:20 PM CST to 5:25 PM CST
Where
Vermilion County, Indianola
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
39.930, -87.730

Several trees were blown down in Indianola.

Thunderstorm Wind, Vermilion

When
June 21, 5:25 PM CST to 5:30 PM CST
Where
Vermilion County, Georgetown
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
39.980, -87.630

Several trees were blown down in Georgetown.

Thunderstorm Wind, Cumberland

When
June 21, 5:30 PM CST to 5:35 PM CST
Where
Cumberland County, Jewett
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
39.220, -88.250

Numerous tree limbs and power lines were blown down in Jewett.

Thunderstorm Wind, Douglas

When
June 21, 5:30 PM CST to 5:35 PM CST
Where
Douglas County, Tuscola
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
39.800, -88.280

Tree limbs and power lines were blown down near the mall in Tuscola.

Thunderstorm Wind, Douglas

When
June 21, 5:30 PM CST to 5:35 PM CST
Where
Douglas County, Garrett
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
39.800, -88.420

Numerous tree limbs and power lines were blown down in Garrett.

Thunderstorm Wind, Vermilion

When
June 21, 5:30 PM CST to 5:35 PM CST
Where
Vermilion County, Danville
Measured
52 kt (60 mph) estimated gust
Property damage
$35,000
Reported by
Emergency Manager
Coordinates
40.130, -87.620

Several trees were blown down in Danville. In addition, a power pole was knocked down at the intersection of 3rd St. and Highland Blvd.

Thunderstorm Wind, Champaign

When
June 21, 5:32 PM CST to 5:37 PM CST
Where
Champaign County, St Joseph
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
40.120, -88.030

Power lines were blown down in St. Joseph.

Thunderstorm Wind, Champaign

When
June 21, 5:32 PM CST to 5:37 PM CST
Where
Champaign County, Urbana
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
40.100, -88.200

Several 6-inch diameter tree branches were blown down in Urbana.

Thunderstorm Wind, Marshall

When
June 21, 5:35 PM CST to 5:40 PM CST
Where
Marshall County, Varna
Measured
52 kt (60 mph) estimated gust
Property damage
$55,000
Reported by
Emergency Manager
Coordinates
41.030, -89.230

Numerous trees and tree branches were blown down in Varna.

Thunderstorm Wind, Marshall

When
June 21, 5:35 PM CST to 5:40 PM CST
Where
Marshall County, Lacon
Measured
52 kt (60 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
41.020, -89.400

Several trees and tree limbs were blown down on the south side of Lacon.

Thunderstorm Wind, De Witt

When
June 21, 5:40 PM CST to 5:45 PM CST
Where
De Witt County, Farmer City
Measured
52 kt (60 mph) estimated gust
Property damage
$22,000
Reported by
Emergency Manager
Coordinates
40.250, -88.630

Numerous trees were blown down in Farmer City. A tree limb fell onto a car, shattering the windshield.

Thunderstorm Wind, McLean

When
June 21, 5:50 PM CST to 5:55 PM CST
Where
McLean County, Bloomington
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
40.480, -88.980

A 10-inch diameter tree was blown down at Alexander Rd. and Six Points Rd. in Bloomington.

Thunderstorm Wind, McLean

When
June 21, 5:50 PM CST to 5:55 PM CST
Where
McLean County, 1 mi W of Bloomington
Measured
52 kt (60 mph) estimated gust
Property damage
$21,000
Reported by
Public
Coordinates
40.480, -88.999

A large tree was blown down onto a van, severely damaging it. Another large tree fell onto a fence.

Thunderstorm Wind, McLean

When
June 21, 6:05 PM CST to 6:10 PM CST
Where
McLean County, 1.38 mi S of Colfax
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
40.550, -88.620

A large tree limb was blown down across a road just south of Colfax.

Thunderstorm Wind, Tazewell

When
June 21, 6:05 PM CST to 6:10 PM CST
Where
Tazewell County, Morton
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.620, -89.450

A 12-inch diameter tree was snapped in Morton.

Flash Flood, Tazewell

When
June 21, 7:15 PM CST to June 22, 1:00 AM CST
Where
Tazewell County, 0.75 mi SSW of Pekin Jct to 1.8 mi NE of Morton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.710, -89.375

A band of severe thunderstorms with very heavy rain produced 1.50 of rain in less than one hour in rural parts of extreme northeast Tazewell County. Several rural roads were impassable during the late evening due to the accumulated water.

Flash Flood, Woodford

When
June 21, 7:15 PM CST to June 22, 1:00 AM CST
Where
Woodford County, 2.05 mi WSW of Cruger to 2.38 mi NW of Deer Creek
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.711, -89.338

A band of thunderstorms with very heavy rain produced 1.50 of rain in less than one hour in central Woodford County. Significant street flooding was reported in Eureka and Roanoke, parts of State Routes 116 & 117 and U.S. Highway 24 were inundated, and several rural roads were impassable during the late evening due to the accumulated water.

Flash Flood, Woodford

When
June 21, 8:00 PM CST to June 22, 2:00 AM CST
Where
Woodford County, 3.56 mi WNW of Minonk to 3.18 mi NNE of Secor
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.920, -89.093

A second band of thunderstorms with very heavy rain produced 1.50 of rain in less than one hour in rural parts of northeast Woodford County. Nearly all rural roads were impassable, and parts of I-39 between Minonk and El Paso had standing water during the late evening due to the accumulated water.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319488, 319489, 319490, 319491, 319493, 319494, 319496, 319497, 319498, 319499, 319500, 319754, 319501, 319502, 319753, 319503, 319504, 319505, 319506, 319507, 319508, 319509, 319510, 319511, 319512, 319513, 319514, 319515, 319516, 319517, 319755, 319518, 319519, 319520, 319521, 319522, 329042, 329045, 329047.